I am 22 and have Crohn disease for which I am presently taking Pentasa (4 grams). I had surgery last year but although I don't feel ill I am starting to flare. Last Nov I had a TSH test and my Free T4 was slightly low so my PCP put me on Levothyroxin 50mcg. I have never had a low T4 before, but she thought it might help my fatigue issues. It has not and now 4.5 months later I feel trapped taking this medication. My gastro told me to see the PCP who prescribed it but she left the practice and the new doctor told me to go to an endocrinologist who I can't even get an appointment with until July. I want off of this medication because the brain fogginess is getting worse, I have no appetite (I only weigh 117 lbs and am 5'6") and with taking Pentasa and numerous supplements for nutrition related deficiencies this thyroid pill is not improving my situation. My first blood test after being on it actually showed a mildly hyperactive thyroid (but normal) and so did my most recent one 2 weeks ago. Can I safely go off of this because I feel that the tiredness and brain fog is a direct result of being on this. I have also experienced hair loss and that is causing me more distress as well. Was my PCP too quick to put me on this and can I just go off? I really don't think I have a thyroid problem and she shouldn't have put me on this medication even at a low dose. I will still see an endocrinologist, but July is a long time to wait on a pill that makes me feel awful and only adds to my numerous medications and supplements.
I think the first thing would be for you to really understand thyroid and medication. One thing for sure I can tell you is Crohn's disease can be linked "entirely" to an abnormal function of the thyroid and adrenals. Also Crohn's may not be the priority disease you should base everything on and only look at treatment for that.
I'd be very curious to know a few more things about your history. PH levels, cholestrol, Vit D and also a "complete" thyroid panel lab test of a TSH and Free T3 and Free T4 taken. If you haven't had those thyroid labs in particular the Free T3 ratio w/ the Free T4 - then both thyroid - AND your Crohn's could be seriously mis treated.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.